Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 2, 2024, 6:24 PM CDT for Marshall County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2024, 6:24 PM CDT (23:24 UTC)
- Expired
- May 2, 2024, 6:46 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marshall County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS53 KILX 022324
SVRILX
ILC123-030000-
/O.NEW.KILX.SV.W.0075.240502T2324Z-240503T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
624 PM CDT Thu May 2 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Marshall County in central Illinois...
* Until 700 PM CDT.
* At 623 PM CDT, a severe thunderstorm was located over Henry, or
near Lacon, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Henry around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4112 8933 4111 8936 4110 8912 4100 8936
4111 8949 4115 8945 4115 8933
TIME...MOT...LOC 2323Z 227DEG 26KT 4107 8936
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner1 follow-up statement
943
WWUS53 KILX 022346
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
646 PM CDT Thu May 2 2024
ILC123-022356-
/O.CAN.KILX.SV.W.0075.000000T0000Z-240503T0000Z/
Marshall-
646 PM CDT Thu May 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4112 8933 4111 8936 4110 8912 4100 8936
4111 8949 4115 8945 4115 8933
TIME...MOT...LOC 2345Z 227DEG 26KT 4118 8920
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:20 PM CDT, 4 minutes earlier. Its key messages:
- Concern remains for some strong to locally severe storms through sunset, primarily west of I-55.
- While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week.
Area forecast discussion, May 2, 6:20 PM CDT, 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 620 PM CDT Thu May 2 2024 .KEY MESSAGES... - Concern remains for some strong to locally severe storms through sunset, primarily west of I-55. - While some quieter periods are expected during the weekend, an active weather pattern re-establishes itself early next week. && .DISCUSSION... Issued at 251 PM CDT Thu May 2 2024 Isolated convection has begun to fire early this afternoon near Peoria, along a subtle surface boundary. Latest SPC mesoanalysis shows close to 1500 J/kg of surface based CAPE across much of central Illinois, with steep low level lapse rates of around 8.5 C/km. Already have received some pea size hail reports with the Peoria cell. On a broader scale, numerous thunderstorms continue to develop over central Missouri and are traveling northeast. A general expansion northeast along the Illinois/Iowa border is expected over the next few hours, with storms becoming numerous over west central Illinois. Area remains in a Level 1 severe risk this afternoon and early evening, with some brief wind/hail risks. High-res models show some general weakening after sunset, though PoP's will remain high over the eastern half of the forecast area through about 3-4 am. Timing of the overall system appears to have sped up though, and rain chances on Friday were significantly lowered and primarily limited to near/east of I-57. Overall, the upper air pattern over the coming days has not changed in the morning model suite. As the upper low over southern Saskatchewan lifts northeast, a larger low will track into northern California/Nevada this weekend, before ejecting into the Plains on Monday. The international models keep the closed low more or less intact through the period, while the GFS opens it up for a time. Net effect of this will be periods of showers and thunderstorms into the middle of next week. There are some signs of extended drier periods Friday night, and again later in the weekend, with more of an increase in PoP's as the low moves into the Plains and gets more wound up. Tuesday remains a period of concern for potential for strong storms, with a number of European ensemble members featuring CAPE values upwards of 1500 J/kg. Overnight CSU machine learning probabilities also highlight Tuesday as a concern. Geelhart && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 619 PM CDT Thu May 2 2024 A cold front is approaching the Mississippi River early this evening and will sweep across central Illinois late this evening and overnight. Showers and storms are occurring ahead of the front, some of which are strong to severe. Storm intensity should wane with time but storms are likely across the terminals for a few hours this evening before tapering off just some steady rain for a few more hours. Winds will shift to the NW behind the front tonight with MVFR ceilings overspreading the terminals for a handful of hours in its wake. Conditions should return to VFR Friday morning while winds swing around to the NNE then NE. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 2, 3:00 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 300 PM CDT Thu May 2 2024 ILZ027>031-036>038-040>043-047>051-032000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms this evening may become severe with hail up the size quarters and gusty winds up to 60 mph. Additionally, these storms will bring potential for locally heavy rainfall. Scattered thunderstorms will likely continue overnight, but are not expected to remain severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3pm - 9pm cst. Expected storm motion is toward the east-northeast around 30 mph. ILZ044>046-052>057-061>063-066>068-071>073-032000- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 300 PM CDT Thu May 2 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop by tonight. The probability for severe storms is low, but these storms will bring potential for locally heavy rainfall and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Occasional thunderstorms are possible over the weekend and early next week. The probability for severe weather is low over the weekend, but it is too early to determine the threat for severe weather next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
In the hours before
Local storm report, May 2, 5:18 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
518 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Hail Ipava 40.35N 90.32W
05/02/2024 M1.00 Inch Fulton IL Emergency Mngr
Quarter size and larger.
&&
GeelhartLocal storm report, May 2, 5:25 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
525 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 2 ESE Camden 40.14N 90.74W
05/02/2024 Schuyler IL Emergency Mngr
Trees down near intersection of Camden Rd
and Daly Ln.
&&Local storm report, May 2, 5:26 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
526 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg 1 ESE Littleton 40.23N 90.59W
05/02/2024 Schuyler IL Emergency Mngr
Power poles down on HWY 67, just SE of
Littleton.
&&Local storm report, May 2, 5:48 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
548 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Dmg 1 NW Table Grove 40.38N 90.44W
05/02/2024 Fulton IL Storm Chaser
Power poles and trees down along US-136.
&&
GeelhartLocal storm report, May 2, 6:03 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
603 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail Vermont 40.29N 90.43W
05/02/2024 M1.25 Inch Fulton IL Public
Ranging between half inch and half dollar
size, most around 1 inch.
&&
GeelhartLocal storm report, May 2, 6:24 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
624 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Tstm Wnd Dmg Smithfield 40.47N 90.29W
05/02/2024 Fulton IL Emergency Mngr
Power poles down south of Smithfield.
0621 PM Hail NWS Lincoln 40.15N 89.34W
05/02/2024 M0.70 Inch Logan IL Official NWS Obs
Hail up to dime size for about 2 minutes.
&&
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:40 PM CDT | Special Weather Statement | ILX | Marshall | 50 min |
| May 2, 3:42 PM CDT | Special Weather Statement | ILX | Peoria | 33 min |
| May 2, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 25 min |
| May 2, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 34 min |
| May 2, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 30 min |
| May 2, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 31 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 23 min |
| May 2, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 35 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 33 min |
| May 2, 5:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Schuyler | 48 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | ILX | Fulton, Schuyler | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.